Oklahoma, 2015

Hail and Damaging Wind in Oklahoma, August 5, 2015

August 5, 2015 · NWS OUN · 3 events in 2 counties and zones

Isolated severe storms formed along an outflow boundary lingering across central Oklahoma the evening of the 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Isolated severe storms formed along an outflow boundary lingering across central Oklahoma the evening of the 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 5, 2:02 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 5, 2:02 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT WED AUG 5 2015

.DISCUSSION...
SO FAR THIS AFTERNOON...THE BEST CU DEVELOPMENT HAS BEEN ALONG
A POTEAU TO MCALESTER TO HOLDENVILLE AND SEMINOLE LINE. WILL KEEP
SLIGHT CHANCES NEAR THIS AREA FOR LATE AFTERNOON AND EVENING
THUNDERSTORMS. NORTHWEST OF THIS AREA...AN OUTFLOW BOUNDARY IS
DRIFTING BACK TO THE NORTH PER KTLX. SHOULD STORMS FORM...A FEW
COULD PRODUCE RATHER STRONG WINDS AND SOME HAIL...BUT BETTER SHEAR
WILL REMAIN NORTH.

ANOTHER SURFACE BOUNDARY WILL MOVE INTO FAR NORTHERN OKLAHOMA
BY THIS EVENING. THIS BOUNDARY IS EXPECTED TO STALL BY THURSDAY
MORNING.

RATHER UNCOMFORTABLE AND DANGEROUS HEAT CAN BE EXPECTED THURSDAY
AS WELL AS THE NEXT SEVERAL DAYS. FOR THURSDAY...THE HIGHEST HEAT
INDEX VALUES SHOULD OCCUR NEAR AND EAST OF HIGHWAY 81. A HEAT
ADVISORY WILL BE ISSUED FOR THIS AREA.

A MID AND UPPER LEVEL RIDGE CENTERED OVER NEW MEXICO...WILL SHIFT
EASTWARD THROUGH THE WEEKEND. THIS WILL BRING AN EXTENDED PERIOD
OF DRY CONDITIONS ALONG WITH VERY HOT TEMPERATURES. HOW QUICKLY
THE NEAR SURFACE MOISTURE DECREASES THROUGH THE WEEKEND AND
RELATED HEAT INDEX VALUES IS UNCERTAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  98  78 100 /  20   0   0   0
HOBART OK         75 104  78 104 /  10   0   0   0
WICHITA FALLS TX  79 103  80 104 /   0   0   0   0
GAGE OK           71 101  75 100 /   0   0   0   0
PONCA CITY OK     72  95  76  98 /  10   0  10  10
DURANT OK         79 101  80 103 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ013-018>020-
     024>032-039>043-045>048-050>052.

     HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR OKZ007-008-012-
     013-018>020-024>032-039>043-045>048-050>052.

TX...NONE.
&&
Hazardous weather outlook, Aug 5, 10:52 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT WED AUG 5 2015

OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ALONG
AND NEAR AN OUTFLOW BOUNDARY IN CENTRAL OKLAHOMA. AREAS ALONG AND
SOUTH OF EL RENO...OKLAHOMA CITY AND SEMINOLE WILL HAVE THE BEST
CHANCE. IF STORMS FORM...WIND GUSTS TO 65 MPH AND QUARTER SIZED
HAIL WILL BE POSSIBLE. HEAVY DOWNPOURS AND CLOUD TO GROUND
LIGHTNING WILL ALSO BE A CONCERN. THE POTENTIAL FOR ANY SEVERE
STORMS WILL END AFTER SUNSET.

.HEAT...
TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES ARE EXPECTED TO
RETURN TO MUCH OF OKLAHOMA AND NORTH TEXAS TODAY. A HEAT ADVISORY
IS IN EFFECT FOR PARTS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST
OKLAHOMA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.HEAT...
TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES ARE EXPECTED TO
CONTINUE ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS THURSDAY THROUGH
EARLY NEXT WEEK. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS
WILL LIKELY BE NECESSARY.

.THUNDERSTORMS...
THERE IS A LOW CHANCE FOR THUNDERSTORMS ACROSS NORTHERN OKLAHOMA
SUNDAY NIGHT THROUGH MONDAY NIGHT.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Aug 5, 7:01 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
801 PM CDT WED AUG 5 2015

OKZ019-025-026-060130-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
801 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA...
SOUTHEASTERN LOGAN AND CENTRAL LINCOLN COUNTIES UNTIL 830 PM CDT...

AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ARCADIA...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED 4 MILES SOUTHEAST OF MERIDIAN.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3559 9727 3561 9672 3583 9707 3581 9742
TIME...MOT...LOC 0059Z 306DEG 20KT 3577 9734 3578 9720

..SPEG.

The radar

The Norman radar (KTLX), 48 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Logan

When
August 5, 7:09 PM CST
Where
Logan County, 7.79 mi ESE of Seward
Measured
1 in hail
Reported by
Public
Coordinates
35.760, -97.360

Hail, Oklahoma

When
August 5, 7:56 PM CST
Where
Oklahoma County, 1.32 mi WSW of Luther
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.650, -97.210

Thunderstorm Wind, Oklahoma

When
August 5, 8:28 PM CST
Where
Oklahoma County, 4.87 mi N of Forest Park
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.580, -97.440

Large tree branches were snapped by wind.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590774, 590775, 590776.